Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time for meds again !
Mar 17, 2004

Hello, I am a 26 years old guy from Italy. In September 2001 I had a strong primary infection from HIV and I started with a therapy as suggested by my doctor: Combivir (1 pill twice a day) and Crixivan (2 pills x 3 times/day). After 6 months of treatment due to continuous and heavy side effects (nausea, vomit, digestive problems) I decided to interrupt treatment,also encouraged by good lab results. I am still not taking meds and keep on checking my levels, at the moment I have a viral load of 7400 and CD4 below 450, on top of it I have swollen lymphatic glands, therefore I decided to take meds again. My doctor suggested to take a new combination of meds, and before doing that I would like to have a suggestion from an expert like you !. Could you suggest a kind of therapy based on my actual clinical situation and strong side effects I was suffering from during the first treatment course ? Also,what do you think about the option of intermittent treatment ? Thanks for helping me out during this important decision. Grazie

Response from Dr. Henry

I generally don't encourage use of HIV drugs if the CD4 count is > 350 and the viral load is < 10,000. If the patient has symptoms ( or is pregnant or other special circumstancs)that can influence the treatment decision in favor of treating. If you decide to treat and plan to possibly start and stop I would be wary of doing that with NNRTI drugs like Sustiva due to their long half half (meaning when you stop the drugs the Sustiva hangs around a long time increasing the risk for resistance). I favor using either a Kaletra or other ritonavir boosted PI (i.e-atazanavir,fosamprenavir) based regimen and seeing how you tolerate than should you choose to go back on therapy. KH



Previous
Loss of feeling in extremities
Next
Late doses.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement